Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 28, 2013, 6:47 AM HST for Hawaii County, Hawaii. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2013, 6:47 AM HST (16:47 UTC)
- Expired
- Mar 28, 2013, 9:00 AM HST
- In force
- 2 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWHW70 PHFO 281647 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 647 AM HST THU MAR 28 2013 ...WINDS DIMINISHING ACROSS BIG ISLAND SUMMIT... .AN UPPER LEVEL TROUGH ENHANCING THE WINDS NEAR THE BIG ISLAND WILL MOVE EAST TODAY...ALLOWING WINDS ACROSS THE SUMMITS TO DIMINISH. HIZ028-282200- /O.CAN.PHFO.HW.W.0006.000000T0000Z-130328T2200Z/ /O.NEW.PHFO.WI.Y.0027.130328T1647Z-130328T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 647 AM HST THU MAR 28 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRAVENDER
1 follow-up statement
170 WWHW70 PHFO 281900 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 900 AM HST THU MAR 28 2013 HIZ028-282000- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-130328T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 900 AM HST THU MAR 28 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS...AND WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 27, 8:30 PM HST, 10 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 8:30 PM HST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED MAR 27 2013 .SYNOPSIS... THE HEAVY RAINFALL THREAT IS DECREASING OVER OAHU AND MOLOKAI...BUT SOME LOCALIZED HEAVY RAIN IS STILL POSSIBLE OVER WEST AND WINDWARD MAUI TONIGHT. DRIER WEATHER IS EXPECTED FOR THURSDAY AND FRIDAY AS THE UPPER LEVEL TROUGH OVER THE AREA MOVES EASTWARD. A COLD FRONT WILL REACH THE MAIN HAWAIIAN ISLANDS DURING THE WEEKEND...BRINGING ANOTHER ROUND OF UNSETTLED WEATHER. A COOL AND RATHER DRY NORTHERLY FLOW WILL DEVELOP BEHIND THE FRONT AND PERSIST THROUGH EARLY NEXT WEEK. && .DISCUSSION... THE HEAVY RAINS HAVE ENDED OVER KAUAI...WHILE OAHU COULD STILL SEE SOME HEAVY RAIN MAINLY OVER THE KOOLAUS. RADAR DATA FROM THE NATIONAL WEATHER SERVICE IN HONOLULU WAS SHOWING PASSING LIGHT TO MODERATE SHOWERS ACROSS KAUAI...WHILE JUST NORTH OF OAHU SOME ILL-DEFINED LINES OF SHOWERS ARE STILL DEVELOPING UPSTREAM. SOME HEAVIER RAINFALL WAS OBSERVED OVER WEST AND WINDWARD MAUI EARLIER IN THE EVENING AS A RAGGED BAND OF MOISTURE CONTINUES TO PUSH EAST SOUTHEAST ACROSS THE CENTRAL PORTIONS OF THE ISLAND CHAIN. FOR THE EVENING UPDATE...THE FLASH FLOOD WATCH FOR OAHU WILL BE DROPPED...ALONG WITH MOLOKAI AND LANAI. THE REST OF MAUI COUNTY WILL BE KEPT UNDER THE FLASH FLOOD WATCH THROUGH ITS ORIGINAL EXPIRATION TIME AT 6 AM HST THURSDAY. ALTHOUGH THERE ARE NO IMMEDIATE PLANS OF INCLUDING THE BIG ISLAND IN THE WATCH...FLOOD ADVISORY TYPE RAINS ARE POSSIBLE AS THE BAND OF MOISTURE APPROACHES THE NORTHERN PORTIONS OF THE BIG ISLAND LATER TONIGHT. THE ACTIVE WEATHER PATTERN ACROSS THE AREA WAS SUPPORTED BY THE COMBINATION OF THE AFOREMENTIONED BAND OF MOISTURE WITH A PASSING SHORTWAVE FEATURE ALOFT JUST N OF THE ISLANDS...AND THE DESTABILIZING INFLUENCE OF A BROAD UPPER LVL TROUGH JUST NW OF KAUAI. THE AXIS OF THE TROUGH WAS ORIENTED FROM NE TO SW...WHICH HAS BEEN ALSO BRINGING STREAMING MID/HIGH CLOUDS AND PERIODS OF STRATIFORM RAIN ACROSS THE ISLANDS DURING THE LAST COUPLE OF DAYS. RAINFALL TOTALS SO FAR FOR KAUAI CAN BE OBTAINED IN A PUBLIC INFORMATION STATEMENT...PNSHFO...THAT WAS ISSUED EARLIER TODAY. FOR THURSDAY...THE UNSETTLED WEATHER WILL DECREASE AS THE SHORTWAVE ALOFT MOVES AWAY FROM THE AREA AND WEAK HIGH PRESSURE FAR N OF THE ISLANDS WILL BRIEFLY ESTABLISH A TRADE WIND WEATHER PATTERN. MEANWHILE...THE UPPER LVL TROUGH MIGRATES E AND NEARING THE BIG ISLAND AREA...BUT A DRIER AIRMASS AROUND THE BIG ISLAND TOMORROW WILL LIMIT SHOWER DEVELOPMENT THROUGH FRI. LINGERING MOISTURE ACROSS THE SMALLER ISLANDS WILL BE ENOUGH TO FUEL SHOWERS...WITH THE FOCUS FOR RAIN SHIFTING TO WINDWARD AND MAUKA AREAS. STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH THURSDAY AS THE UPPER LVL TROUGH APPROACHES FROM THE W...MAKING PRESSURE GRADIENTS AROUND 600 MB EVEN TIGHTER. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH NOON THURSDAY. THEN WINDS AT THE SUMMITS SHOULD DECREASE TO BELOW HIGHLIGHT CRITERIA BY THURSDAY AFTERNOON. MODEL GUIDANCE SHOW ANOTHER UPPER LEVEL TROUGH MOVING ACROSS THE N CPAC AND PUSHING AN ASSOCIATED SFC COLD FRONT DOWN INTO THE MAIN HAWAIIAN ISLANDS DURING THE UPCOMING WEEKEND. IF THIS SOLUTION MATERIALIZES...ANOTHER ROUND OF UNSETTLED WEATHER WILL AFFECT THE ISLANDS FROM LATE FRIDAY THROUGH SATURDAY NIGHT. A COOLER AND DRIER AIRMASS WILL THEN MOVE INTO THE AREA IN THE WAKE OF THE FROPA... WITH N/NW FLOW ESTABLISHING BY EARLY NEXT WEEK. && .AVIATION... AIRMET SIERRA FOR KAUAI THROUGH MAUI REMAINS POSTED. WILL MOST LIKELY CANCEL AIRMET FOR OAHU AND KAUAI OVERNIGHT AS CONDITIONS IMPROVE. AIRMET TANGO FOR MOD TURB BTN FL280 AND FL430 WILL CONTINUE THROUGHOUT THE FORECAST PERIOD. VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS WITH INTERMITTENT MVFR/IFR FOR WINDWARD TERMINALS AND LOWER SLOPES...PARTICULARLY MOLOKAI...MAUI COUNTY...AND HILO. && .MARINE... SMALL NORTHWEST SWELLS WILL ARRIVE DURING THE NEXT COUPLE OF DAYS...FOLLOWED BY A LARGER SURF THIS WEEKEND WHICH WILL INCREASE ON SATURDAY. THIS WEEKEND SWELL MAY PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND WEST FACING ON SUNDAY AND MONDAY. NO MARINE ADVISORIES ARE EXPECTED THROUGH AT LEAST FRIDAY. INCREASING POST-FRONTAL NORTHERLY WINDS COMBINED WITH INCREASING NORTHWEST SWELL COULD LEAD TO SMALL CRAFT ADVISORY LEVEL SEAS AND POSSIBLY WINDS ACROSS SOME AREAS ON SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT FOR MAUI AND KAHOOLAWE. HIGH WIND WARNING UNTIL NOON HST THURSDAY FOR BIG ISLAND SUMMITS. && DISCUSSION/MARINE...REYNES AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 27, 4:11 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Mar 27, 5:20 PM HST | High Wind Warning | HFO | Hawaii | 13 hr |
| Mar 27, 6:13 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 27, 9:54 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.